Alert archive / New Hampshire / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Gray, ME
NWS Gray, ME issued this red flag warning at May 10, 2022, 3:30 AM EDT for 9 counties in New Hampshire. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 3:30 AM EDT (07:30 UTC)
- Expired
- May 10, 2022, 7:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Gray, ME
Counties Belknap County, NH, Carroll County, NH, Cheshire County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 124 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS81 KGYX 100730 RFWGYX URGENT - FIRE WEATHER MESSAGE National Weather Service Gray ME 330 AM EDT Tue May 10 2022 ...BREEZY AND VERY DRY CONDITIONS CONTINUE, LEADING TO CRITICAL FIRE WEATHER CONDITIONS TODAY... .The combination of winds gusting up to 25 mph and very dry air with relative humidity values falling between 10 and 15 percent is expected to create critical fire weather conditions today. Dead and dry vegetation will combine with these weather conditions, leading to the potential of rapid fire growth. NHZ024-025-101530- /O.NEW.KGYX.FW.W.0002.220510T0730Z-220510T2300Z/ Lake Sunapee and Monadnocks-Merrimack Valley- 330 AM EDT Tue May 10 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 024 AND 025... The National Weather Service in Gray has issued a Red Flag Warning for critical fire weather conditions, which is in effect until 7 PM EDT this evening. * Affected Area...Fire Weather Zone 024 Lake Sunapee and Monadnocks and Fire Weather Zone 025 Merrimack Valley. * Timing...Tuesday. * Winds...Northeast 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Temperatures...Highs in the upper 60s. * Lightning...None expected. * Impacts...Dry and windy weather combined with dry surface fuels may lead to extensive fire occurrence or rapid fire growth during the daylight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Always consult with local fire officials before engaging in any open burning activities and comply with all applicable laws and regulations. Never leave an open fire unattended and always extinguish campfires completely before leaving. && $$ GC
1 follow-up statement
829 WWUS81 KGYX 101338 RFWGYX URGENT - FIRE WEATHER MESSAGE National Weather Service Gray ME 938 AM EDT Tue May 10 2022 ...BREEZY AND VERY DRY CONDITIONS CONTINUE, LEADING TO CRITICAL FIRE WEATHER CONDITIONS TODAY... .The combination of winds gusting up to 25 mph and very dry air with relative humidity values falling between 10 and 15 percent is expected to create critical fire weather conditions today. Dead and dry vegetation will combine with these weather conditions, leading to the potential of rapid fire growth. MEZ018-019-NHZ023-026-102300- /O.EXA.KGYX.FW.W.0002.000000T0000Z-220510T2300Z/ Interior York-Central Interior Cumberland-Central Lakes-Seacoast- 938 AM EDT Tue May 10 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... The National Weather Service in Gray has issued a Red Flag Warning for critical fire weather conditions, which is in effect until 7 PM EDT this evening. * Affected Area...Fire Weather Zone 018 Interior York, Fire Weather Zone 019 Central Interior Cumberland, Fire Weather Zone 023 Central Lakes and Fire Weather Zone 026 Seacoast. * Timing...Tuesday. * Winds...East 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 16 percent. * Temperatures...Highs in the upper 60s. * Lightning...None expected. * Impacts...Dry and windy weather combined with dry surface fuels may lead to extensive fire occurrence or rapid fire growth during the daylight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Always consult with local fire officials before engaging in any open burning activities and comply with all applicable laws and regulations. Never leave an open fire unattended and always extinguish campfires completely before leaving. && $$ NHZ024-025-102300- /O.CON.KGYX.FW.W.0002.000000T0000Z-220510T2300Z/ Lake Sunapee and Monadnocks-Merrimack Valley- 938 AM EDT Tue May 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * Affected Area...Fire Weather Zone 024 Lake Sunapee and Monadnocks and Fire Weather Zone 025 Merrimack Valley. * Timing...Tuesday. * Winds...East 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Temperatures...Highs in the upper 60s. * Lightning...None expected. * Impacts...Dry and windy weather combined with dry surface fuels may lead to extensive fire occurrence or rapid fire growth during the daylight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Always consult with local fire officials before engaging in any open burning activities and comply with all applicable laws and regulations. Never leave an open fire unattended and always extinguish campfires completely before leaving. && $$ Tubbs
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 9, 10:35 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 9, 10:35 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1035 PM EDT Mon May 9 2022
.SYNOPSIS...
Dry weather is expected to continue well into this week, as
high pressure to our north keeps the area high and dry. A
gradual warm up is expected through the week, with near record
high temperatures possible for a few interior locations.
However, daily sea breezes will keep the coast much cooler.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
1035 PM Update...No changes to the going forecast other than to
slightly adjust temperature trends for the next few hours.
645 PM Update...Little change to the going forecast other than a
few minor adjustments to low temperatures. Forecast remains on
track.
Previously...
Very dry conditions will continue to be the main theme across
the forecast area as we head into this evening. Winds will
continue to mix through a deep layer this evening, however,
after sunset, winds should diminish.
This will likely be another radiational night with high pressure
overhead. Under clear skies, light winds and very low dew
points, expect temperatures to drop quickly after sunset.
Temperatures will fall through the 30s along the coast where the
frost and freeze program has begun. Have therefore issued a
Frost Advisory for this region. Have leaned towards a cooler
solution and have forecasted upper 20s to mid 30s for most
areas. The Frost and Freeze program will begin across interior
locations beginning tomorrow night.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure will remain over the region on Tuesday as low
pressure spins off the Mid Atlantic coastline. It will continue
to be very dry with relative humidity values in the 20s in most
areas. It will be breezy in many locations as well as we mix the
gradient down from about H8.
Temperatures will be held in the 60s along the coastline where a
cool onshore breeze remains until readings drop off by the mid
afternoon hours. Along the interior, readings will exceed 70 in
some areas as H8 readings top out in the +6C to +8C range.
Clear and cool once again tomorrow night under light winds,
albeit, the atmosphere will attempt to gradually modify with
time. Readings will drop into the 30s to lower 40s in many
areas.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The main story through the remainder of the workweek is our
prolonged stretch of dry weather thanks to the upper-level ridge
overhead. Forecast soundings continue to show a dry profile aloft,
which will cause relative humidity to crash by late morning and into
the afternoon during peak mixing each day. We're still expecting
several hours of RH in the 20-30% range across the interior each day
through Friday, resulting in enhanced fire weather concerns even
though winds are forecast to be relatively light. As has been the
case the past several forecast cycles, this one is also going well
below the NBM guidance on dewpoints, especially away from the coast.
By the weekend, the cutoff upper low over the SE U.S. will open up
into a wave and lift up the U.S. East Coast as it gets absorbed by
larger scale troughing taking shape over the central CONUS. As this
wave approaches New England by Sat-Sun, we'll see an uptick in
moisture and lift, resulting in scattered showers toward the later
half of the weekend. Unsettled weather looks to continue into early
next week as global models indicate upper-level troughing persisting
across the Great Lakes and NE U.S.
As far temperatures go, an upward trend will continue, especially
across inland locations, where highs in the 70s are forecast for
Weds, and by Thurs-Sat, highs should reach the upper 70s to lower
80s. Toward the coast, daily seabreezes or already starting with an
onshore wind component will keep temps several degrees cooler as
ocean temps are still in the mid 40s. So, we have gone below
guidance along the coast with this in mind. More clouds and showers
should knock temps back down to more seasonal levels by Sunday and
next Monday.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Short Term...VFR conditions through the near and short term
portion of the forecast with dry conditions. Breezy conditions
during the day.
Long Term...VFR conditions are expected to continue.
&&
.MARINE...
Short Term...Have raised most guidance in terms of waves through
the near/short term portion of the forecast. Seas running a
foot or two above guidance with a 10 foot swell continuing every
10 seconds. Have extended the Small Craft Advisories through at
least Tuesday night.
Long Term...Seas of 5-7 ft will likely keep the SCA through
early Thursday before subsiding into the upcoming weekend. Low
pressure off the coast of the Carolinas will maintain east-
northeast flow across the waters through Wednesday before high
pressure builds to our south, allowing a south to southwest wind
flow to develop from late week into this weekend.
&&
.FIRE WEATHER...
Increasing number of fires today will continue into Tuesday
across the region with elevated Fire Weather Danger. On
Tuesday, expect the east to northeast flow to continue with wind
gusts up to 20 mph or even higher due to good mixing Relative
humidity values will lower to the 20 to 30 percent range in many
areas.
Warm and dry conditions will continue through the week with
high temperatures climbing with each day.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Frost Advisory from 2 AM to 6 AM EDT Tuesday for MEZ023>028.
NH...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ150-152-
154.
&&
NEAR TERM...Ekster
SHORT TERM...Cannon
LONG TERM...Combs/TubbsHazardous weather outlook, May 9, 3:14 PM EDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 314 PM EDT Mon May 9 2022 MEZ007>009-012>014-018>021-033-NHZ001>013-015-101915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 314 PM EDT Mon May 9 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Breezy and very dry conditions will persist through this afternoon before relative humidity increases this evening and tonight. Elevated fire conditions will continue until relative humidity increases this evening. Areas of frost will again be possible tonight under light winds and clear skies. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical or near critical fire weather conditions are likely from Tuesday morning through the afternoon hours due to several hours of relative humidity between 20 and 30 percent and gusty northeasterly winds. The dry stretch will extend through most of the upcoming week. Gradually warming temperatures and unseasonably dry air will result in relative humidity values around 20 to 30 percent through late Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022-NHZ014-101915- Interior Waldo-Coastal Rockingham- 314 PM EDT Mon May 9 2022 This Hazardous Weather Outlook is for south central Maine and southern New Hampshire. .DAY ONE...This afternoon and tonight. With light winds and clear skies, patchy frost is possible overnight tonight through early Tuesday morning.. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be an increased risk of rip currents early this week amid continuing onshore flow due to low pressure to the south. Rip risk will be greatest south of the Penobscot Bay beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-101915- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 314 PM EDT Mon May 9 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT TUESDAY... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be an increased risk of rip currents early this week amid continuing onshore flow due to low pressure to the south. Rip risk will be greatest south of the Penobscot Bay beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-101915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 PM EDT Mon May 9 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:49 PM EDT | Frost Advisory | GYX | Belknap, Carroll, Cheshire, Grafton, Hillsborough, Merrimack and 2 more | 15 hr |
Nearby
Red Flag Warnings in New Hampshire, 2022Red Flag Warnings in Maine, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.